Alert archive / Ohio / Areal Flood Advisories in 2020
Areal Flood Advisory 21, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at May 25, 2020, 6:33 PM EDT for Geauga County, Portage County, Ohio. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 6:33 PM EDT (22:33 UTC)
- Expired
- May 25, 2020, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Portage County, OH
The radar
The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at May 25, 3:53 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 25, 3:53 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 353 PM EDT Mon May 25 2020 .SYNOPSIS... The area will remain on the western edge of high pressure off the East Coast through Wednesday. Low pressure enters the Ohio Valley from the southwest on Thursday, which will push the high east of the region. A cold front will enter the Great Lakes region on Friday. High pressure will enter the area for the weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Scattered shower and thunderstorm activity continues across the forecast area this afternoon with much of the action in Northwest and North Central Ohio and along the lake breeze in Northeast Ohio. Plenty of energy remains in the region with several boundaries across the area so several hours of convective activity remain. The severe potential with these thunderstorms is low with minimal shear in the region. A more perky storm could present a better updraft and core that could come down with some stronger winds. Some of the earlier storms this afternoon have had wind gusts of 30 to 40 mph. All convection should diminish with the loss of daytime heating this evening and cloud cover should follow suit into the overnight. Some patchy fog is possible overnight in areas that have had rainfall this afternoon and evening, but have omitted from the forecast at this time, as coverage is very conditional and will allow for future shifts to update. Overnight low will be warm as dew points today have been in the mid to upper 60s and will have lows be similar to these values. Tuesday appears to be a bit of a rinse and repeat for the forecast. The area remains under a strong upper ridge and the western periphery of high pressure over the western Atlantic. Temperatures will get hot over the region again with mid 80s to lower 90s across the area. This warmth and plenty of moisture will support diurnal cumulus, followed by diurnal convection, during the afternoon and evening hours. The main areas of concern remain for any boundaries over the region, including the lake breeze and perhaps some lingering from convection today in Northwest or North Central Ohio. Severe potential appears even lower tomorrow with even less shear in the region and the ridge axis overhead. Convection and clouds will diminish with the loss of diurnal heating on Tuesday night and lows will be very similar to tonight in the mid to upper 60s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Wednesday will be a transition day from being dominated by an upper high to flow opening to the GLFMX with an upper low in the lower Mississippi Valley. To start Wednesday, models do have drier air still hanging on in the east however increasing moisture and instability will be moving in from the west. Will begin with partly cloudy skies east and mostly cloudy west. Will also have a chance pop for thunderstorms west quarter for the afternoon as CAPES reach between 1000 and 1500 j/kg. Wednesday night both the NAM and GFS bring a weak wave north across the eastern counties so will have a chance pop east half for the overnight. Thursday Models have a surface low in the central Mississippi Valley with an upper low over AR. A deep southerly flow of moist air will overspread the Ohio Valley ahead of the system. Through the day the NAM generates Capes upwards of 1500 J/kg so would expect a decent chance for thunderstorms through the heat of the day. Will have chance pops through the morning and boost to likely for afternoon. Friday the GFS and ECMWF are in good agreement with bringing a cold front across the area from the northwest. WIll have likely pops Thursday night and increase eastern counties to categorical Friday morning as the front moves through. Friday will begin to taper from the northwest but will still have chance northwest and likely elsewhere. Wednesday and Thursday highs low to mid 80s. Friday highs upper 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... Friday night, models are hinting at a secondary cold front bringing colder air in after midnight. This cooler air will hang on for the weekend moderating slowly through the period as high pressure moves across the area. Highs Saturday and Sunday mid 60s to lower 70s. Highs Monday low to mid 70s. && .AVIATION /18Z Monday THROUGH Saturday/... VFR conditions will be prevalent across the airspace through the afternoon and evening hours with only diurnal cumulus and light winds. Some of the cumulus is becoming a bit stronger around KMNN and KMFD, turning into scattered showers and thunderstorms. Believe that scattered convection is possible along and west of a line from KCLE to KBJJ to K4I3 with some isolated convection along the lake breeze east of KCLE to KHZY. For some of the TAFs have a mix of a VCTS and a TEMPO for TSRA with this afternoon's convection. All shower and thunderstorm activity will diminish with the loss of diurnal heating this evening and have only some mid-to-high clouds over the airspace. Patchy MVFR mist/fog is possible on Tuesday morning in areas that receive rain this afternoon as a strong inversion sets up over region. Fog will lift with mixing late Tuesday morning and we will rinse and repeat the pattern for Tuesday. Outlook...Non-VFR possible with scattered thunderstorms through Thursday. More widespread thunderstorms and non-VFR possible Friday with a cold front. && .MARINE... High pressure to our east and a trough across the Central Plains will keep a light south to southeast gradient across the region through Thursday. Thursday night winds will turn southwest ahead of a cold front moving in from the northwest. Winds will turn northwest Friday afternoon however speeds will remain light. Friday night into early Saturday will need to monitor for a small craft advisory but current expectation is that winds will reach around 15 knots but duration may not be long enough before winds drop back to 10 knots or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...TK LONG TERM...TK AVIATION...Sefcovic MARINE...TK
Hazardous weather outlook, May 25, 3:56 AM EDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 AM EDT Mon May 25 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 356 AM EDT Mon May 25 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 5:11 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
511 PM EDT Mon May 25 2020
OHZ021-252200-
Summit-
511 PM EDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SUMMIT COUNTY...
At 510 PM EDT, a strong thunderstorm was located near Green, or near
Akron, moving north at 15 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Akron, Cuyahoga Falls, Kent, Barberton, Green, Hudson, Tallmadge,
Streetsboro, Mogadore, Stow, Norton, Fairlawn, Munroe Falls,
Richfield, Lakemore, Silver Lake, Boston Heights, Peninsula, Portage
Lakes and Montrose-Ghent.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4099 8166 4126 8169 4125 8139 4109 8139
4098 8142 4094 8144 4094 8161
TIME...MOT...LOC 2110Z 181DEG 14KT 4099 8153
KahnSpecial weather statement, May 25, 5:59 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
559 PM EDT Mon May 25 2020
OHZ011-021-252245-
Summit-Cuyahoga-
559 PM EDT Mon May 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CUYAHOGA AND
NORTHERN SUMMIT COUNTIES...
At 559 PM EDT, a strong thunderstorm was located near Macedonia, or
12 miles north of Akron, moving northwest at 10 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cuyahoga Falls, Strongsville, North Royalton, Hudson, Macedonia,
Garfield Heights, Maple Heights, Broadview Heights, Brecksville,
Bedford, Seven Hills, Independence, Northfield, Richfield, Walton
Hills, Valley View, Boston Heights and Peninsula.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 8156 4124 8146 4117 8156 4123 8169
4128 8169 4128 8179 4129 8182
TIME...MOT...LOC 2159Z 140DEG 8KT 4125 8159
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:11 PM EDT | Special Weather Statement | CLE | Summit | 49 min |
| May 25, 5:43 PM EDT | Areal Flood Advisory | CLE | Summit | 3 hr |
| May 25, 5:59 PM EDT | Special Weather Statement | CLE | Summit | 46 min |
| May 25, 6:26 PM EDT | Flash Flood Warning | CLE | Summit | 3 hr |
| May 25, 7:02 PM EDT | Special Weather Statement | CLE | Crawford, Seneca | 43 min |
Nearby
Areal Flood Advisories in Ohio, 2020Every areal flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.